Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2000, 3:02 PM EDT for Randolph County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 11, 2000, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Randolph County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 111903 SVRTLH GAC243-111945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN GEORGIA * UNTIL 345 PM EDT * AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES EAST OF CUTHBERT... MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUTHBERT...RANDOLPH CO A/P NOW SHELLMAN...SHIVERS MILL BY 315 PM EDT MARTINS CROSSROADS BY 330 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. JAMSKI NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT TUE JUL 11 2000 LOCAL RADARS VERY ACTIVE AT THIS TIME. MOST THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF A WEAK SURFACE BOUNDARY THAT EXTENDS THROUGH THE CAROLINA'S SOUTHWEST TO NEAR PENSACOLA AT 17Z. THUNDERSTORMS ALSO FORMED ALONG SEA BREEZE THAT MOVED INLAND OVER THE PANHANDLE AND ALONG OUTFLOW BOUNDARIES FORM THIS MORNINGS CONVECTION. CURRENTLY NO SEVERE WEATHER WITH THESE STORMS...MAINLY VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE TEMPERATURE REACHED 98 DEGREES EARLIER AT TLH AND ALONG WITH A DEW POINT OF 73 PRODUCED A HEAT INDEX OF 110 DEGREES. MODELS IN VERY GOOD AGREEMENT IN THE UPPER LEVEL PATTERN SHOWING THE HIGH RETROGRADING AND CENTERING OVER THE FOUR CORNER STATES BY 12Z THURS WITH THE LONG WAVE TROF CONTINUING TO DIG DOWN THE U.S. EAST COAST. FLOW ALOFT WILL BE NORTHWEST AND WILL HAVE TO WATCH FOR IMPULSES RIDING DOWN OVER THE TOP OF THE RIDGE AND INTO MY CWA. THE AVN IS THE MOST AGGRESSIVE IN SHOWING A RELATIVELY STRONG VORT MAX ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY AFTERNOON ALONG WITH DIVERGENT FLOW. THE NGM AND ETA DO NOT PICK UP ON THIS AND ONLY SHOW WEAK IMPULSES THROUGH THE 48 HOUR PERIOD. ALL MODELS SHOW ATMOSPHERE BECOMING MORE MOIST (PWAT >2.0 INCHES) AND INCREASINGLY UNSTABLE (UNMODIFIED CAPE GENERALLY > 3000 J/KG) THROUGH THE SHORT TERM PERIOD. AT THE SURFACE...THE EAST TO WEST ORIENTED HIGH PRESSURE RIDGE FROM THE ATLANTIC ACROSS THE GULF WILL SLOWLY SLIP TO THE SOUTH AS A COLD FRONT/STATIONARY FRONT CURRENTLY ACROSS THE MID ATLANTIC STATES WESTWARD INTO THE CENTRAL PLAINS DROPS SOUTH INTO THE SOUTHEAST STATES BY 12Z THURSDAY. THE AVN AND ETA SIMILAR IN DEVELOPING A CLOSED LOW ALONG THE FRONT OVER CENTRAL/EAST CENTRAL GEORGIA WITH THE NGM SHOWING A MUCH BROADER LOW PATTERN STRETCHING FROM EAST TENNESSEE TO EAST OF THE SAVANNAH AREA. THIS LOW IS FORECAST BY THE AVN AND ETA TO BE NEAR SOUTHEAST GEORGIA THURSDAY EVENING DRAGGING THE COLD FRONT INTO CWA BY LATE THURSDAY OR FRIDAY MORNING. FORECAST: LOOKING AT SEA BREEZE CLIMATOLOGY...THE MEAN 1000-500MB FLOW WOULD FAVOR REGIME 8 (N-NW < 10 KTS) WEDNESDAY AND REGIME 9 (N-NW >10 KTS) THURSDAY. THIS ALONG WITH THE ABOVE MENTIONED SCENARIO WILL PROVIDE A WET PATTERN ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK. FWC AND FAN POPS IN BETTER AGREEMENT THROUGH WEDNESDAY NIGHT WITH THE FAN NUMBERS A BIT HIGHER THURSDAY DUE TO ITS SOLUTION OF SENDING A STRONGER VORT OVER THE FA DURING THIS TIME. POP DISTRIBUTION OVER THE CWA WILL BE RELATIVELY UNIFORM THROUGH THURSDAY AS WILL STAY IN THE CHANCE/GOOD CHANCE RANGE DURING THE DAY TIME HOURS WITH CHANCE/SLIGHT CHANCE IN THE "EVENINGS". FWC/FAN TEMPS IN VERY GOOD AGREEMENT WITH MID 90S INLAND (NEAR 90 COAST) AND LOWER TO MID 70S INLAND...UPPER 70S NEAR THE COAST. ALSO...HEAT INDICES ONCE AGAIN LOOK TO BE IN THE 105 TO 110 RANGE WEDNESDAY WILL HIGHLIGHT IN ZONES. MARINE: WILL SPLIT THE NEAR SHORE FROM THE OFFSHORE AND WILL GENERALLY SEE WEST TO SOUTHWEST 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS OVER THE COASTAL WATERS THROUGH THE PERIOD. FIRE WEATHER: NO HIGHLIGHTS...RH'S TOO HIGH. PRELIMINARY NUMBERS: TLH 074/096 073/096 3524 PFN 078/091 078/091 3424 DHN 074/096 075/094 3424 ABY 075/096 075/094 3524 VLD 074/096 074/095 3524 : .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.